Alert archive / Kansas / Special Weather Statements in 2016
Special Weather Statement, NWS Kansas City, MO
NWS Kansas City, MO issued this special weather statement at Jun 29, 2016, 3:17 PM CDT for Linn County, Kansas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2016, 3:17 PM CDT (20:17 UTC)
- Expired
- Jun 29, 2016, 4:00 PM CDT
- In force
- 43 min
- Issued by
- NWS Kansas City, MO
County Linn County, KS
The radar
The Pleasant Hill radar (KEAX), 92 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 8.3 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1682 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
353
WWUS83 KEAX 292017
SPSEAX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
317 PM CDT WED JUN 29 2016
KSZ060-292100-
LINN KS-
317 PM CDT WED JUN 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LINN COUNTY UNTIL
400 PM CDT...
AT 317 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTH OF BLUE MOUND...OR 8 MILES NORTHWEST OF MOUND CITY...
MOVING SOUTHEAST AT 5 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MOUND CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3820 9506 3829 9490 3819 9474 3804 9481
3804 9497
TIME...MOT...LOC 2017Z 323DEG 6KT 3819 9496
$$
LEIGHTONWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this special weather statement went out at Jun 29, 3:00 PM CDT, 17 minutes earlier.
Area forecast discussion, Jun 29, 3:00 PM CDT, 17 minutes before
Area Forecast Discussion National Weather Service Kansas City/Pleasant Hill MO 300 PM CDT WED JUN 29 2016 .Discussion... Issued at 259 PM CDT WED JUN 29 2016 A remnant MCV from overnight convection across western Kansas is approaching northeastern Kansas as of early Wednesday afternoon and could be the triggering mechanism for isolated to scattered thunderstorms this afternoon. These storms will overspread the KC metro by the late afternoon and early evening hours. With MUCAPE values near 1500 J/kg and bulk shear values near 30kts, there is some support of an isolated strong to perhaps severe storm before sunset. Favorable winds aloft for severe storms rapidly decrease south of the Missouri River, thus the window of any significant storms will be relatively short as this feature pushes to the southeast of the metro by 00Z. The main impact should these storms continue to build will be isolated large hail and strong wind gusts. Once this activity clears the CWA this evening, a second round of activity will affect the area along a frontal boundary positioned near the Missouri River. A weak shortwave feature will intersect this feature and be the focus for scattered thunderstorms until sunrise. Not anticipating anything severe with this activity but some storms may produce heavy rainfall at times. By the early to late morning, there may be a brief break in the activity before a deepening shortwave trough sweeps through the upper Mississippi Valley by Thursday afternoon. This will send a weak surface cold front across the area extending from northeast Missouri to west central Missouri. The environment should be able to more readily destabilize compared to Wednesday to support an isolated severe hail and wind threat. The area of focus will be along and ahead of the cold front until Thursday evening. A dry air mass will settle into areas north of the Missouri River Friday morning as high pressure sinks down into the area behind the cold front. This will be short lived, however, as a steady surge of moisture enters the region from the Gulf of Mexico. Thunderstorm chances will thus begin to increase again Friday afternoon and evening with continued widespread coverage well into the holiday weekend. A quasi-stationary boundary near the I-70 corridor will intersect the moisture transport from the south by Saturday. Winds aloft will support continued ascent atop the moisture advecting across the stalled boundary. There is still some uncertainty with the location of where the boundary will be established, though preliminary rain totals ranging from 3 to 5 inches are possible throughout the weekend in areas surrounding the frontal boundary. Temperatures, on the other hand, north of the boundary will peak in the low 70s Saturday, approximately 10 to 15 degrees below normal. The active pattern will begin to settle by the early week as weak ridging will approach the Central Plains from the west. This may help to clear out residual precipitation and storms for the evening of the 4th of July. && .Aviation...(For the 18Z TAFS through 18Z Thursday Afternoon) Issued at 1200 PM CDT WED JUN 29 2016 Convection north of the terminals will continue to dissipate through the afternoon. Storms currently over northeast Kansas will likely expand as they head toward the Kansas City area and will result in scattered storms for the afternoon hours. These will then taper off toward the early evening. Storms may redevelop along a frontal boundary overnight, though conditions should remain VFR during this time. Storm chances will then resume Thursday afternoon as winds continue to veer out of the southwest. && .EAX Watches/Warnings/Advisories... KS...None. MO...None. && Discussion...Welsh Aviation...Welsh
Hazardous weather outlook, Jun 29, 4:58 AM CDT, 10 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 458 AM CDT WED JUN 29 2016 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-301000- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 458 AM CDT WED JUN 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS POSSIBLE TODAY...MAINLY ACROSS NORTHEAST KS AND NORTHWEST MO. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED STRONG STORMS POSSIBLE THURSDAY AND FRIDAY. WIDESPREAD HEAVY RAIN POSSIBLE THIS WEEKEND. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
In the hours before
Special weather statement, Jun 29, 3:17 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
317 PM CDT WED JUN 29 2016
KSZ060-292100-
LINN KS-
317 PM CDT WED JUN 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LINN COUNTY UNTIL
400 PM CDT...
AT 317 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTH OF BLUE MOUND...OR 8 MILES NORTHWEST OF MOUND CITY...
MOVING SOUTHEAST AT 5 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MOUND CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3820 9506 3829 9490 3819 9474 3804 9481
3804 9497
TIME...MOT...LOC 2017Z 323DEG 6KT 3819 9496
LEIGHTONThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 4:12 PM CDT | Special Weather Statement | EAX | Miami | 33 min |
Nearby
Special Weather Statements in Kansas, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.